Alert archive / Michigan / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 77, NWS Grand Rapids, MI

August 23, 2007Barry County, Kent County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Aug 23, 2007, 6:15 PM EDT for Barry County, Kent County, Michigan. It was in force for 60 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 23, 2007, 6:15 PM EDT (22:15 UTC)
Expired
Aug 23, 2007, 7:15 PM EDT
In force
60 min
Issued by
NWS Grand Rapids, MI
Area
Counties, with a storm outline in the text

Counties Barry County, MI, Kent County, MI

The radar

The Grand Rapids radar (KGRR), 8 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 23, 6:36 PM EDTTSTM WND DMGHastings, MILARGE TREES BLOCKING W STATE RD IN HASTINGS. TREES REPORTED DOWN COUNTY WIDE.
Aug 23, 6:54 PM EDTTSTM WND DMG4 E Ada, MIPOWER LINES AND BRANCHES DOWN IN VERGENNES TOWNSHIP NEAR THE COUNTY LINE.
Aug 23, 6:54 PM EDTTSTM WND DMGAlto, MILARGE TREE 18 INCHES IN DIAMETER SNAPPED OFF AT BASE AND TOOK OUT POWER POLE NEAR 60TH AND BANCROFT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 23, 4:09 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1330 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRR 232217
SVRGRR
MIC015-081-232315-
/O.NEW.KGRR.SV.W.0077.070823T2215Z-070823T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
615 PM EDT THU AUG 23 2007

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS
HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KENT COUNTY IN SOUTHWEST MICHIGAN
  BARRY COUNTY IN SOUTHWEST MICHIGAN

* UNTIL 715 PM EDT

* AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 17 MILES SOUTHWEST OF WYOMING TO 20 MILES
  SOUTHWEST OF MIDDLEVILLE TO 38 MILES SOUTH OF MIDDLEVILLE...AND
  MOVING NORTHEAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CARLISLE...BYRON CENTER AND NORTH BYRON BY 620 PM EDT
  CUTLERVILLE...KENTWOOD AND KELLOGGSVILLE BY 625 PM EDT
  EASTMONT...EAST GRAND RAPIDS AND GRAND RAPIDS BY 630 PM EDT
  ADA BY 635 PM EDT

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS.

DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR ARE EXPECTED FROM THIS
STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

LAT...LON 4318 8577 4281 8578 4279 8556 4267 8551
      4246 8552 4245 8510 4276 8511 4279 8536
      4298 8533 4322 8536

$$

93
2 follow-up statements
000 
WWUS53 KGRR 232242
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
640 PM EDT THU AUG 23 2007

MIC015-081-232315-
/O.CON.KGRR.SV.W.0077.000000T0000Z-070823T2315Z/
KENT MI-BARRY MI-
640 PM EDT THU AUG 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR BARRY AND KENT COUNTIES...

AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR GRAND RAPIDS TO HASTINGS TO LACEY...MOVING
NORTHEAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PLAINFIELD HEIGHTS...BELMONT...SPARTA AND COATS GROVE BY 645 PM EDT
  CHAUNCEY...ROCKFORD...LOWELL AND CANNONSBURG BY 650 PM EDT
  PARNELL AND MOSELEY BY 655 PM EDT

DAMAGING WINDS IN EXCESS OF 70 MILES AN HOUR ARE EXPECTED FROM THIS
STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.

LAT...LON 4318 8577 4281 8578 4279 8556 4267 8551
      4246 8552 4245 8510 4276 8511 4279 8536
      4298 8533 4322 8536

$$
DUKE
000 
WWUS53 KGRR 232315
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
715 PM EDT THU AUG 23 2007

MIC015-081-232322-
/O.CAN.KGRR.SV.W.0077.000000T0000Z-070823T2315Z/
KENT MI-BARRY MI-
715 PM EDT THU AUG 23 2007

...THE SEVERE THUNDERSTORM WARNING FOR BARRY AND KENT COUNTIES IS
CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAS EXITED THE WARNED AREA.
THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 4318 8577 4281 8578 4279 8556 4267 8551
      4246 8552 4245 8510 4276 8511 4279 8536
      4298 8533 4322 8536

$$
DUKE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:30 PM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, Aug 23, 3:30 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
330 PM EDT THU AUG 23 2007

LATEST UPDATE...ALL SECTIONS BUT LONG TERM AND AVIATION...

.SYNOPSIS...(330 PM EDT THU AUG 23 2007)
ROUNDS OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH FRIDAY
NIGHT ACROSS THE SOUTHERN GREAT LAKES REGION. A FRONTAL BOUNDARY
REMAINS DRAPED ACROSS THE AREA...WITH LOW PRESSURE CENTERS RIDING
ALONG THE FRONT. THE AREAS OF LOW PRESSURE TOUCH OFF SHOWERS AND
STORMS AS THEY MOVE THROUGH. SEVERE WEATHER IS VERY POSSIBLE THIS
AFTERNOON AND EVENING...WITH DAMAGING WINDS BEING THE MAIN THREAT.
WINDS IN EXCESS OF 65 MPH WILL BE POSSIBLE AS WELL AS HEAVY RAIN.
SKYWARN SPOTTER ACTIVATION APPEARS LIKELY.

&&

.SHORT TERM... (330 PM EDT THU AUG 23 2007)
STORMS ARE ALREADY FIRING TO THE NORTH OF GRAND RAPIDS ON WHAT
APPEARS TO BE A TAIL OF VORTICITY FROM EARLIER CONVECTION. IN
ADDITION...SEVERE THUNDERSTORMS ARE PROGRESSING ENE FROM NORTHERN
ILLINOIS. SIGNIFICANT DAMAGE/WINDS ARE NOTED IN THE LSR/S OUT OF THE
CENTRAL ILLINOIS OFFICE (CHILSRILX)...WITH ESTIMATED 100 MPH WINDS
AND SEMI TRUCKS BLOWN OVER. SIGNIFICANT WINDS...REMAIN LIKELY WITH
THE ACTIVITY THIS AFTERNOON AND EVENING...ESPECIALLY THE CONVECTION
MOVING TOWARD SOUTHWEST LOWER MICHIGAN OUT OF NORTHERN ILLINOIS.
MEAN LAYER CAPE VALUES OVER SOUTHERN LOWER MICHIGAN ARE RISING
TOWARD 2000 J/KG WITH LI/S DROPPING TO -6 C.

ADDITIONAL STORMS WILL BE POSSIBLE TONIGHT IN THE WAKE OF THIS
EVENING/S CONVECTION AS LOW LEVEL BOUNDARIES ABOUND. GFS HAS ANOTHER
850MB LLJ MAX DIRECTED AT SOUTHWEST LOWER MICHIGAN TOWARD 12Z...SO
WE COULD HAVE ANOTHER ROUND LATE.

FRIDAY AND FRIDAY NIGHT ANOTHER WAVE OF LOW PRESSURE MOVES ALONG THE
FRONT WITH ADDITIONAL SHOWERS AND THUNDERSTORMS EXPECTED. FORECAST
AREA REMAINS IN A SLIGHT RISK FOR SEVERE STORMS IN THIS TIME FRAME.

SATURDAY AND SATURDAY NIGHT SHOULD BE MUCH QUIETER...AS THE COLD
FRONT SETTLES SOUTH OF THE AREA AND ALLOWS COOLER...DRIER AIR TO
FILTER INTO THE REGION.

&&

.LONG TERM... (254 PM EDT THU AUG 23 2007)
DIDN/T MAKE WHOLESALE CHANGES TO THE GRIDS. DRY WX EXPECTED UNTIL
TUESDAY WHEN THE NEXT FRONTAL BOUNDARY MOVES THROUGH. NEAR SEASONAL
TEMPS EXPECTED.

&&

.AVIATION...(254 AM EDT THU AUG 23 2007 )
VFR CONDITIONS THIS AFTERNOON WILL CHANGE DRASTICALLY AS SEVERE
STORMS MOVE INTO THE CWA BY 23Z. MVFR/IFR CONDITIONS ARE POSSIBLE
ALONG WITH STRONG WINDS WITH THESE STORMS. OVERNIGHT...MVFR
VISIBILITIES EXPECTED WITH LINGERING SHOWERS.

&&

.MARINE... (330 PM EDT THU AUG 23 2007)
MAINTAINED THE SMALL CRAFT ADVISORY NORTH OF HOLLAND AS SOUTHWEST
WINDS INCREASE THIS EVENING. STORMS THIS EVENING WILL LOCALLY
INCREASE WIND AND WAVES AS WELL.

&&

.HYDROLOGY... (330 PM EDT THU AUG 23 2007)
ALL AREA RIVERS REMAIN HIGHER THAN NORMAL..BUT ARE FOR THE MOST PART
WELL BELOW FLOOD STAGE. ADDITIONAL HEAVY RAIN IS EXPECTED TONIGHT
THROUGH FRIDAY NIGHT. PRECIPTABLE WATER VALUES REMAIN IN EXCESS OF
2.00 INCHES INTO FRIDAY NIGHT...SO STORMS SHOULD BE EFFICIENT HEAVY
RAIN PRODUCERS. THINKING IS NOW THAT WE WILL BE ABLE TO ABSORB A
GOOD DEAL OF THE RAIN...BUT WE WILL BE MONITORING RIVER LEVELS AN
AREAL FLOODING POTENTIAL AS WELL.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY NEARSHORE WATERS OF LAKE MI FROM HOLLAND
TO MANISTEE FROM 8 PM TONIGHT THROUGH 10 AM FRIDAY.

&&

SYNOPSIS:   DUKE
SHORT TERM: DUKE
LONG TERM:  93
AVIATION:   93
MARINE:     DUKE
HYDROLOGY:  DUKE
Hazardous weather outlook, Aug 23, 5:06 PM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED STORM AND SEICHE INFO
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
506 PM EDT THU AUG 23 2007

MIZ037>040-043>046-050>052-056>059-064>067-071>074-240830-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
506 PM EDT THU AUG 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT
STORMS ARE EXPECTED TO SWEEP INTO SOUTHWEST LOWER MICHIGAN FROM
SOUTHERN LAKE MICHIGAN BETWEEN 500 PM AND 600 PM. THE SQUALL LINE
WILL THEN SWEEP ACROSS AREAS ALONG AND SOUTH OF INTERSTATE 96
THROUGH 900 PM. DAMAGING WINDS ARE A SIGNIFICANT THREAT. THESE
STORMS HAVE A LONG HISTORY OF PRODUCING WIND DAMAGE ACROSS NORTHERN
ILLINOIS. WIND GUSTS IN EXCESS OF 70 MPH WILL BE POSSIBLE WITH THE
MOST INTENSE STORMS IN THE LINE. THE STORM PREDICTION CENTER
CONTINUES TO HAVE MUCH OF THE AREA IN A MODERATE RISK FOR SEVERE
WEATHER.

GIVEN A SQUALL LINE OF THIS MAGNITUDE...A SEICHE ON THE SOUTHERN END
OF LAKE MICHIGAN IS POSSIBLE. A SEICHE IS A SLOSHING OF WATER ACROSS
THE LAKE IN THE WAKE OF THE STRONG WINDS. SIGNIFICANT RISES IN WATER
LEVELS CAN OCCUR IN SHORT TIME SPANS. THIS WILL MAKE RIP CURRENTS
MORE LIKELY LATER THIS EVENING...AS WELL AS MAKING QUICK WATER LEVEL
RISES POSSIBLE.

HEAVY RAIN WILL BE A SIGNIFICANT THREAT AS WELL WITH A TROPICAL
AIRMASS IN PLACE. SOME HAIL IS POSSIBLE WITH THE STRONGEST
STORMS...BUT MUCH OF IT SHOULD REMAIN BELOW SEVERE LEVELS.

HEAT INDICES OF 95 TO 100 ARE EXPECTED THIS AFTERNOON AND EARLY
EVENING...MAINLY SOUTH OF A LINE FROM MUSKEGON TO MOUNT PLEASANT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED FRIDAY AND FRIDAY NIGHT AS AN
ACTIVE FRONTAL BOUNDARY REMAINS STALLED FROM MICHIGAN SOUTHWEST TO
THE CENTRAL PLAINS. SEVERE WEATHER AND HEAVY RAINFALL WILL CONTINUE
TO BE A THREAT.

THE FRONTAL BOUNDARY WILL FINALLY MOVE SOUTHEAST OF THE AREA DURING
THE DAY SATURDAY...AND A STRETCH OF DRY WEATHER WILL FOLLOW FOR
SUNDAY THROUGH TUESDAY. THE NEXT CHANCE OF STORMS WILL RETURN
TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE HIGHLY LIKELY LATER THIS AFTERNOON AND
EVENING.

LMZ844>849-240830-
ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND-
HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL-
WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-
506 PM EDT THU AUG 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

STORMS ARE EXPECTED TO SWEEP ACROSS SOUTHERN LAKE MICHIGAN BETWEEN
500 PM AND 600 PM. THE SQUALL LINE WILL THEN SWEEP ACROSS SOUTHERN
LOWER MICHIGAN ALONG AND SOUTH OF INTERSTATE 96 THROUGH 900 PM.
DAMAGING WINDS ARE A SIGNIFICANT THREAT WITH THIS LINE OF STORMS.
THESE STORMS HAVE A LONG HISTORY OF PRODUCING WIND DAMAGE ACROSS
NORTHERN ILLINOIS. WIND GUSTS IN EXCESS OF 70 MPH WILL BE POSSIBLE
WITH THE MOST INTENSE STORMS IN THE LINE. THE STORM PREDICTION
CENTER CONTINUES TO HAVE MUCH OF THE AREA IN A MODERATE RISK FOR
SEVERE WEATHER.

GIVEN A SQUALL LINE OF THIS MAGNITUDE...A SEICHE ON THE SOUTHERN END
OF LAKE MICHIGAN IS POSSIBLE. A SEICHE IS A SLOSHING OF WATER ACROSS
THE LAKE IN THE WAKE OF THE STRONG WINDS. SIGNIFICANT RISES IN WATER
LEVELS CAN OCCUR IN SHORT TIME SPANS. THIS WILL MAKE RIP CURRENTS
MORE LIKELY LATER THIS EVENING...AS WELL AS MAKING QUICK WATER LEVEL
RISES POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED FRIDAY AND FRIDAY NIGHT AS AN
ACTIVE FRONTAL BOUNDARY REMAINS STALLED FROM MICHIGAN SOUTHWEST TO
THE CENTRAL PLAINS. SEVERE WEATHER AND HEAVY RAINFALL WILL CONTINUE
TO BE A THREAT.

THE FRONTAL BOUNDARY WILL FINALLY MOVE SOUTHEAST OF THE AREA DURING
THE DAY SATURDAY...AND A STRETCH OF DRY WEATHER WILL FOLLOW FOR
SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE HIGHLY LIKELY LATER THIS AFTERNOON AND
EVENING.

MEADE DUKE

In the hours before

Local storm report, Aug 23, 3:10 PM EDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
310 PM EDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     TSTM WND DMG     BELDING                 43.10N 85.23W
08/22/2007                   IONIA              MI   FIRE DEPT/RESCUE

            DOZENS OF TREES REPORTED DOWN AROUND THE BELDING AREA.

&&

BHOVING
Local storm report, Aug 23, 3:58 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
358 PM EDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     FUNNEL CLOUD     2 W EDMORE              43.41N 85.08W
08/23/2007                   MONTCALM           MI   TRAINED SPOTTER

            SOME ROTATION WAS NOTED AROUND THE SIX LAKES AREA WEST OF
            EDMORE.

&&

BHOVING
Special weather statement, Aug 23, 4:15 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
415 PM EDT THU AUG 23 2007

MIZ052-232045-
GRATIOT-
415 PM EDT THU AUG 23 2007

...SPECIAL WEATHER STATEMENT...

AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF ALMA...MOVING EAST AT 35
MPH.

FUNNEL CLOUDS...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...ALMA AND ST. LOUIS.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4344 8482 4332 8480 4337 8451 4345 8455

93
Local storm report, Aug 23, 4:44 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
444 PM EDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     TORNADO          5 NW VESTABURG          43.45N 84.98W
08/23/2007                   MONTCALM           MI   COUNTY OFFICIAL

            CONFIRMED TORNADO TOUCHDOWN NEAR THE INTERSECTION OF
            VICTORYVILLE RD AND CUTLER. MINIMAL DAMAGE TO SHEDS WAS
            REPORTED.

&&

BHOVING
Local storm report, Aug 23, 5:54 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
554 PM EDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     MARINE TSTM WIND SOUTH HAVEN             42.40N 86.27W
08/23/2007  M69 MPH          VAN BUREN          MI   OFFICIAL NWS OBS

            REPORTED BY GLERL BUOY.

&&

BHOVING
Local storm report, Aug 23, 6:04 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
604 PM EDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     MARINE TSTM WIND SOUTH HAVEN             42.40N 86.27W
08/23/2007  M69.00 MPH       VAN BUREN          MI   OFFICIAL NWS OBS

            REPORTED BY GLERL WEATHER OBSERVING SYSTEM. CORRECTED
            FROM THE PREVIOUS REPORT.

&&

BHOVING

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 8:07 PM EDTSevere Thunderstorm WarningGRRMuskegon38 min
Aug 22, 8:31 PM EDTSevere Thunderstorm WarningGRROttawa44 min
Aug 22, 8:41 PM EDTSevere Thunderstorm WarningGRRNewaygo49 min
Aug 22, 8:50 PM EDTSevere Thunderstorm WarningGRRKent40 min
Aug 22, 9:26 PM EDTSevere Thunderstorm WarningGRRIonia, Montcalm64 min
Aug 22, 9:33 PM EDTSpecial Weather StatementGRRClinton27 min
Aug 22, 9:48 PM EDTSevere Thunderstorm WarningGRRClinton, Gratiot72 min
Aug 23, 1:28 AM EDTSpecial Weather StatementGRRVan Buren62 min
Aug 23, 2:19 AM EDTSpecial Weather StatementGRRKalamazoo56 min
Aug 23, 2:56 AM EDTSpecial Weather StatementGRRCalhoun, Jackson64 min
Aug 23, 3:55 AM EDTSevere Thunderstorm WarningGRRJackson35 min
Aug 23, 4:04 AM EDTSevere Thunderstorm WarningGRRIngham41 min
Aug 23, 3:32 PM EDTTornado WarningGRRIsabella, Mecosta, Montcalm58 min
Aug 23, 4:15 PM EDTSpecial Weather StatementGRRGratiot30 min
Aug 23, 4:24 PM EDTSevere Thunderstorm WarningGRRGratiot28 min
Aug 23, 4:30 PM EDTTornado WarningGRRIsabella30 min
Aug 23, 4:50 PM EDTSpecial Marine WarningGRR85 min
Aug 23, 5:17 PM EDTSevere Thunderstorm WarningGRRAllegan, Kalamazoo, Van Buren88 min
Aug 23, 5:57 PM EDTSevere Thunderstorm WarningGRROttawa69 min
Aug 23, 6:27 PM EDTSevere Thunderstorm WarningGRRCalhoun, Eaton, Ionia67 min
Aug 23, 6:53 PM EDTSevere Thunderstorm WarningGRRClinton, Ingham, Jackson65 min
Aug 23, 7:11 PM EDTSpecial Weather StatementGRRGratiot, Montcalm64 min
Aug 23, 7:31 PM EDTSpecial Marine WarningGRR89 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.